Meds and weight gain

  • Livingit
  • Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
More
5 years 9 months ago #14627 by Livingit
Meds and weight gain was created by Livingit
Hi all,

I was wondering if anyone here had taken Lyrica without weight gain? I am not currently taking it because every time I do I really start putting on weight. I could probably live with it for the pain relief but it really effects my pain and makes my breathing more laboured. Perhaps I just really need to restrict what I eat?

I was also wondering if anyone had taken Endep without weight gain? This is another med that has helped but again, I slowly put on weight. I am currently using Clonazepam for sleeping but would prefer something that is not a benzo. Restricting what I ate didn't work with Endep, I just kept slowly putting it on.

I was wondering if anyone had any other med experiences for pain meds that assist sleep but Don't put on weight. I've already gone from 52 - 60kg and that's quite enough, thank you. It doesn't seem that much to a lot of people but to put it in perspective, with my type of injury I have been told I'd have to lose at least 5kgs to attempt another pregnancy safely. In my last I was monitored to only put on 6 - 8kgs (horrible nurses used to weigh me lol, they were actually very kind) and I still didn't make 35 weeks which was tough for my poor baby.

Thanks in advance,

Juliet

PS: I am not suggesting that I would take these meds during pregnancy, we are long way from affording IVF again.

Please Log in or Create an account to join the conversation.

More
5 years 9 months ago #14630 by kebsa
Replied by kebsa on topic Meds and weight gain
i know i have had a problem with weightgain with a lot of these meds but then i had weight issues before from the pain itself llimiting movement! Overall i think i am better taking some of the meds and when things are going well i can increase my activity levels and lose a bit of weight.. My major source of pain relief is morphine and clonidine given by the implanted spinal pump. I was warned yrs ago before it was implanted that it alters hormone levels and indirectly causes weight gain, in me it also led to osteo porosis that i did not discver til i fel and fractued a vertebrae but i should have figured it out sine it had caused early menopause!

as for sleep, thats always been tough- when my pain is in control i can manage but even so i tend to have one night per week when i just don't sleep but i think that som of the problem is that being wheelchair dependent i just do not use as much energy as i should- when my pain has been really out of control, if it goes on for an extended periodm i get teary and depressed- and it it has been an extended period i have gone on antidepressants such as avanza and endep. Bascally hey have helped by regulating my sleep mre than anything else i think although the endep has help neuopathic pain to- as i said though, if my pain is in a managable rangei don't need the antid's i figure its like everyone else, basically everyone has a rough nights sleep now and then an on those rough nights i just forgett about sleeping and do something like watch a movie, or any one of a dozen different passtimes

Please Log in or Create an account to join the conversation.

  • grappers
  • Visitor
  • Visitor
5 years 9 months ago #14633 by grappers
Replied by grappers on topic Meds and weight gain
Lyrica sorry I can't answer that, wasn't on it long enough to find out, meds for help with sleeping, oh how I wished for so many years there was. I was even on sleeping tablets, which don't get me wrong they put you to sleep until 15 minutes after when pain jolts you awake and that is the end of sleep. So if you are considering them don't use them regularly like I did, coming of is a very long and slow process which comes with it's own set of problems, getting the pain manageable is the key to getting some sleep but when you are intolerant to medication it makes it very hard.

Don

Please Log in or Create an account to join the conversation.

  • Peter
  • Peter's Avatar
  • Away
  • Administrator
  • Administrator
  • peter.gregory@chronicpainaustralia.org.au
More
5 years 9 months ago #14634 by Peter
Replied by Peter on topic Meds and weight gain
Juliet, I have used Lyrica for 3 years now and have not put on an ounce.

The reason I think is because I asked the doctor for the lowest possible dose that came with that drug, and if I could increase it when I felt I could tolerate an increase.

So I started on only 25mg and worked my way up to 75mg over 6 months. Yes, 6 months. I believe that sometimes they do people a disservice with Lyrica, because they start the drug off on such high levels and twice a day. I am still only on 75mg once a day and I get maximum benefit from it.

Go back to your doctor and ask if you can have a script for 25mg caps as well and ask if you can just take smaller amounts and increase it over a longer period of time.

When I first started I only took one 25mg cap per day. I had some side-effects. So, I stayed on the one capsule till the side-effects went away, which took around a month, then I increased it another 25mg.
Believe me, it has worked well and wasn't a shock to my body. And you must understand, I am super sensitive to all drugs and if there was weight gain to be had, I would have packed it on straight away. But I believe because I did it very slowly, I didn't gain any weight from the Lyrica.

Might be worth a try!


Peter

I wish the ring (this Chronic Pain) had never come to me. I wish none of this had happened. (Frodo Baggins)

So do all who live to see such times. But that is not for them to decide. All we have to decide, is what to do with the time that is given to us. (Gandalf the Grey)

Please Log in or Create an account to join the conversation.

More
5 years 9 months ago #14635 by Mary
Replied by Mary on topic Meds and weight gain
Hi Juliet,

My weight was stable prior to commencing Lyrica some years ago. I have gained 8kg without changing my diet at all. I might add that my diet has been deemed healthy by both my GP and a gastroenterologist. There are probably one or two small things I could cut back, such as my almond intake, but when I have tried this before, it only results in me losing less than 1kg. I am also on low dose Prednisolone for an unrelated condition and that doesn't help.

I don't think that I have heard of anyone who takes Lyrica who hasn't gained weight. One of my doctors looked it up for me and he said that it is not only related to taking Lyrica, but also to the length of time you take it. That all makes it a bit depressing, but it does help with the pain!

Mary

Not every day is a good day, but there is good in every day.

"“It’s delightful when your imaginations come true, isn’t it?” ― L.M. Montgomery, Anne of Green Gables

Please Log in or Create an account to join the conversation.

  • Peter
  • Peter's Avatar
  • Away
  • Administrator
  • Administrator
  • peter.gregory@chronicpainaustralia.org.au
More
5 years 9 months ago #14636 by Peter
Replied by Peter on topic Meds and weight gain
Well you do know one person now! LOL

I wish the ring (this Chronic Pain) had never come to me. I wish none of this had happened. (Frodo Baggins)

So do all who live to see such times. But that is not for them to decide. All we have to decide, is what to do with the time that is given to us. (Gandalf the Grey)

Please Log in or Create an account to join the conversation.

Moderators: Johnnojo.m
Time to create page: 0.147 seconds